Alert archive / Oklahoma / Wind Advisories in 2020
Wind Advisory 6, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Apr 24, 2020, 3:28 AM CDT for Ellis County, Harper County, Woodward County, Oklahoma. It took effect at Apr 24, 2020, 1:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2020, 3:28 AM CDT (08:28 UTC)
- In effect from
- Apr 24, 2020, 1:00 PM CDT
- Expired
- Apr 24, 2020, 3:47 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
Counties Ellis County, OK, Harper County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 131 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 2968 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
028 WWUS74 KOUN 240828 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 328 AM CDT Fri Apr 24 2020 OKZ004-009-010-242030- /O.NEW.KOUN.WI.Y.0006.200424T1800Z-200425T0000Z/ Harper-Ellis-Woodward- Including the cities of Buffalo, Laverne, Shattuck, Arnett, Gage, Fargo, and Woodward 328 AM CDT Fri Apr 24 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Harper, Ellis and Woodward Counties. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
539 WWUS74 KOUN 242047 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Norman OK 347 PM CDT Fri Apr 24 2020 OKZ004-009-010-242200- /O.CAN.KOUN.WI.Y.0006.000000T0000Z-200425T0000Z/ Harper-Ellis-Woodward- Including the cities of Buffalo, Laverne, Shattuck, Arnett, Gage, Fargo, and Woodward 347 PM CDT Fri Apr 24 2020 ...WIND ADVISORY IS CANCELLED... Wind gusts around 30 mph will be possible through sunset. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 23, 10:58 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Apr 23, 10:58 PM CDT, 4 hours 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 1058 PM CDT Thu Apr 23 2020 ...New AVIATION... .SHORT TERM... (This evening through Friday) Issued at 248 PM CDT Thu Apr 23 2020 A couple of shortwaves within a northwesterly flow aloft may bring in some storms off the Central High Plains for the short term of the forecast. The first is a rather weak wave coming through this evening. MUCAPE values of 500-1000 J/kg may destabilize the atmosphere for an isolated thunderstorm or two, but would likely be more of a light rain event. Latest HRRR guidance remains consistent with some development beginning across western Oklahoma by late afternoon while cloud development and mid-level radar echos are starting to occur. No severe weather is expected if a few of these storms develop. The second wave coming down from the higher plains will be a much deeper amplitude trough, developing a surface low across the Texas Panhandle, which will be moving across Oklahoma on Friday. Expecting cooler mid-level air to steepen temperatures lapse rates from west to east with Fridays system, increasing MUCAPE values up to 3000 J/kg in southeast Oklahoma. Rain could start developing in more stable air across northwest Oklahoma as a frontal boundary/cold front moves through, with thunderstorms developing in destabilizing air across central Oklahoma. Expecting the strongest vertical ascent across southeast Oklahoma as the left exit region of an upper jet maxima will be in place there, as well as a fairly strong low level jet. As a result, southeast Oklahoma has a slight risk for some severe thunderstorms as a few supercells could develop late in the afternoon into the evening, with large damaging hail and 60 mph wind gusts as the main hazard. A marginal risk for severe thunderstorms extends across east central Oklahoma just to the east of the Oklahoma City metro. && .LONG TERM... (Friday night through next Wednesday) Issued at 156 PM CDT Thu Apr 23 2020 Models show generally a NW or WNW flow aloft over the weekend into next week, with disturbances/shortwaves moving through the flow which could lead to a chance for showers/storms at times. Figuring out timing of the disturbances and associated rain chances could be a bit tricky. Models also show a front moving across the area Tuesday. The highest chances next week for showers/storms, right now, look to be Tuesday with this front. Models show an upper trough digging and moving across the eastern U.S. towards the middle to late next week. There are some differences on where this digging begins and how far south it digs. The ECMWF digs the trough over the Plains with an upper low developing and moving across the Midwest whereas the GFS begins digging further east across the upper Midwest with low north of the Great Lakes. If the ECMWF is correct there may be some upper support in the region with the storms Tuesday where GFS would have very little upper support. Either way, enough instability could be around that some strong to severe storms may be possible Tuesday. Temperatures are expected to gradually warm over the weekend into early next week. Generally, near or above average temperatures are expected across the fa next week. && .AVIATION... (06Z TAFS) Issued at 1035 PM CDT Thu Apr 23 2020 Primarily VFR forecast through the period. Strong cold front will move across the region from west to east late morning and afternoon tomorrow. While scattered showers are possible across northern Oklahoma ahead of the front, will focus prob30 TSRA to possible convection along and just behind front, with associated MVFR conditions at KPNC. Northwest winds will gust 20 to 30 KT most sites through much of the day with winds decreasing after 00Z. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 57 74 48 70 / 20 30 0 0 Hobart OK 54 75 47 73 / 10 20 0 0 Wichita Falls TX 60 80 50 75 / 0 10 0 0 Gage OK 50 70 43 71 / 10 20 0 10 Ponca City OK 55 71 46 70 / 40 60 10 0 Durant OK 58 82 52 73 / 0 20 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...68 LONG TERM....25 AVIATION...11
Hazardous weather outlook, Apr 23, 8:58 PM CDT, 6 hours 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 858 PM CDT Thu Apr 23 2020 OKZ004>048-050>052-TXZ083>090-241000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 858 PM CDT Thu Apr 23 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated thunderstorms may move across far northern Oklahoma. These storms are not expected to become severe. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Scattered thunderstorms are expected Friday with the greatest coverage across northern and eastern portions of Oklahoma. Some of the storms may become severe, mainly east of a line from Stillwater, to Pauls Valley, to Marietta Oklahoma. Hail up to the size of golf balls and damaging wind gusts will be possible. Additional thunderstorm chances will be possible Monday and Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 23, 11:03 PM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1103 PM CDT Thu Apr 23 2020 OKZ005-010-240500- Woodward OK-Woods OK- 1103 PM CDT Thu Apr 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Woodward and central Woods Counties Until midnight CDT... AT 1102 PM CDT, the leading edge of strong and gusty winds extended 4 miles east of Alabaster Caverns State Park, moving east at 20 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... Locations impacted include... Waynoka, Freedom, Alabaster Caverns State Park and Avard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3651 9927 3670 9928 3692 9879 3655 9872 TIME...MOT...LOC 0402Z 255DEG 16KT 3668 9907 03
Special weather statement, Apr 23, 11:05 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1105 PM CDT Thu Apr 23 2020
OKZ007-008-240515-
Kay OK-Grant OK-
1105 PM CDT Thu Apr 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR Kay and southeastern Grant
Counties Until 1215 AM CDT...
AT 1102 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from 4 miles north of Braman to
3 miles east of Nardin to 3 miles southeast of Lamont, moving east at
35 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Locations impacted include...
Ponca City, Blackwell, Tonkawa, Newkirk, Lamont, Kaw City, Braman,
Deer Creek, Kildare, Chilocco, Kaw Lake, Hardy, Nardin, Blackwell
Lake and Peckham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3678 9675 3677 9682 3674 9683 3675 9689
3668 9693 3670 9703 3669 9705 3666 9706
3660 9704 3660 9776 3678 9770 3684 9753
3700 9740 3700 9675
TIME...MOT...LOC 0402Z 255DEG 29KT 3699 9732 3680 9738 3666 9751
03Special weather statement, Apr 24, 3:26 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 326 AM CDT Fri Apr 24 2020 OKZ019-020-240900- Payne OK-Logan OK- 326 AM CDT Fri Apr 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Payne and southern Logan Counties Until 400 AM CDT... AT 324 AM CDT, a strong thunderstorm was located near Cedar Valley, moving east at 20 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... LAT...LON 3577 9714 3579 9757 3594 9760 3598 9714 TIME...MOT...LOC 0824Z 262DEG 19KT 3587 9750 Ware
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 11:03 PM CDT | Special Weather Statement | OUN | Woods | 57 min |
| Apr 23, 11:05 PM CDT | Special Weather Statement | OUN | Kay | 70 min |
| Apr 24, 3:26 AM CDT | Special Weather Statement | OUN | Logan | 34 min |
| Apr 24, 3:58 AM CDT | Special Weather Statement | OUN | Payne | 32 min |
| Apr 24, 5:17 AM CDT | Special Weather Statement | OUN | Noble | 28 min |
| Apr 24, 2:51 PM CDT | Special Weather Statement | OUN | Kay | 24 min |
| Apr 24, 3:24 PM CDT | Special Weather Statement | OUN | Kay | 36 min |
| Apr 24, 5:39 PM CDT | Special Weather Statement | OUN | Okfuskee | 36 min |
| Apr 24, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 39 min |
| Apr 24, 6:21 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 39 min |
| Apr 24, 6:43 PM CDT | Special Weather Statement | OUN | Atoka | 32 min |
| Apr 24, 6:48 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 28 min |
| Apr 24, 6:54 PM CDT | Tornado Warning | OUN | Bryan | 38 min |
Nearby
Wind Advisories in Oklahoma, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.